Results 1 to 4 of 4
Xanax.. Do I need to taper off of them?
  1. #1
    pojack is offline New Member
    Join Date
    Dec 2018
    Posts
    2

    Default Xanax.. Do I need to taper off of them?

    I’ve been taking anywhere from .25 to .5 mg of Xanax per day for three months. There have been a few days (maybe 3 or 4) that I’ve taken .75 mg to 1 mg. I’m 6’0” 210 lbs (not sure if that matters). Can I quit cold turkey? Or should I ween myself off?

  2. #2
    Ricky71 is offline Platinum Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    2,706

    Default

    Quote Originally Posted by pojack View Post
    I’ve been taking anywhere from .25 to .5 mg of Xanax per day for three months. There have been a few days (maybe 3 or 4) that I’ve taken .75 mg to 1 mg. I’m 6’0” 210 lbs (not sure if that matters). Can I quit cold turkey? Or should I ween myself off?

    Welcome to the forum. Have you been on the forums before under a different username?

    To answer your question, without a doubt you need to wean off the xanax, the slower the better! Why were you taking the xanax in the first place? What's the reason you are wanting to stop? What time do you usually dose your xanax? Update when you can so we can get you started on a taper schedule? God bless us all!

  3. #3
    pojack is offline New Member
    Join Date
    Dec 2018
    Posts
    2

    Default

    Quote Originally Posted by Ricky71 View Post
    Welcome to the forum. Have you been on the forums before under a different username?

    To answer your question, without a doubt you need to wean off the xanax, the slower the better! Why were you taking the xanax in the first place? What's the reason you are wanting to stop? What time do you usually dose your xanax? Update when you can so we can get you started on a taper schedule? God bless us all!
    This is my first post and I have not posted under another name.

    I was prescribed Xanax due to anxiety. I take it once per day, usually around 6:00pm because I’ve been feeling the most anxious at that time consistently.

    I want to stop because I don’t want to become addicted to it. I’ve read and heard from several sources that it’s highly addictive.

    Also, I’ve read that if you’ve been on it for a relatively short period and you’re on a relatively low dose, you can just stop with no or minimal withdrawals. Why do you think I absolutely need to taper?

  4. #4
    Ricky71 is offline Platinum Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    2,706

    Default

    Quote Originally Posted by pojack View Post
    This is my first post and I have not posted under another name.

    I was prescribed Xanax due to anxiety. I take it once per day, usually around 6:00pm because I’ve been feeling the most anxious at that time consistently.

    I want to stop because I don’t want to become addicted to it. I’ve read and heard from several sources that it’s highly addictive.

    Also, I’ve read that if you’ve been on it for a relatively short period and you’re on a relatively low dose, you can just stop with no or minimal withdrawals. Why do you think I absolutely need to taper?

    pojack, you are absolutely correct, benzos are very addictive and xanax probably being one of the worst ones in the whole benzo family?

    You are on a low dose for sure, starting dose for xanax is .25mg! And although three months sounds like a short amount of time, three months of taking xanax daily, even at just .25mg is a different story!

    It's a fact that quitting benzos cold turkey is dangerous and there is a risk for seizures? I'm not an doctor but I would say because of your brief history with the xanax that your risk for a seizure is low but there's always a possibility so for that reason alone I wouldn't quit cold turkey! And let's not forget about any rebound anxiety and/or withdrawal symptoms! Benzo withdrawal, especially from xanax are some of the worst withdrawals out there, both in length of time and severity!

    In my opinion, if you quit cold turkey you will definitely experience some level of withdrawal, how long will they last and how severe will they be is anyone's guess? Ultimately the decision is yours, are you willing to take the chance of going cold turkey or playing it safe with a slow taper?

    If I were you I would taper down at least for a month or so? If you decide to taper let me know? I can give you a taper schedule that I would personally follow given your current dose and length of use? Take care... God bless us all!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22